Matt's story: 3 years on finasteride
Matt took finasteride for 3 years without a problem. He has not felt an orgasm since he was 24.
SIDEfxHUB is a patient charity. We are not health professionals, and this does not replace medical advice. Don't start, stop or change any medicine because of what you read here. Talk to your doctor first.
If you are in crisis:116 123 Samaritans (UK)988 Lifeline (US)Find a helpline
Three years with nothing, then a sudden change
Matt began taking finasteride in his mid-20s and took it for three years with nothing that he noticed. Like many people, he believed that if something were going to go wrong, it would go wrong early.
It did not. What began as a sudden loss of sexual sensation became something far more severe, and stopping the drug did not settle it. Years later the symptoms are still there.
What Matt describes
- Complete loss of genital sensation, and no orgasm.
- Severe emotional blunting and anhedonia, a total absence of feeling.
- Cognitive impairment and disorganised thinking.
- Fatigue, pain and digestive problems.
- Symptoms that got worse after he stopped the drug.
He talks about the confusion and the isolation of trying to work out what had happened to him, and about being reassured that his symptoms were unrelated to the drug, or psychological.
Thank you to Matt for telling this story. This interview was recorded by Moral Medicine, who have filmed more than ninety of these conversations.
If this is your story and you would rather it was not here, write to contact@sidefxhub.com. We will take the page down within 48 hours, and you do not have to tell us why.
This information does not replace medical advice. Talk to your doctor before you make any decision about your treatment.
630+ people have joined the registry.
Join them, then report your side effects.
Free. Sign up takes 2 minutes.